MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED3-027-600-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the pipeline vantage with shield technology device was implanted in the left internal carotid artery (lica) cavernous segment during a procedure to treat an unruptured saccular aneurysm with a maximum diameter of approximately 10mm and a neck diameter of approximately 8mm.The landing zones were measured at 3.91mm distally (just proximal to the ophthalmic artery) and 3.76mm proximally (distal petrous segment), with normal vessel tortuosity.Post-procedure imaging showed great apposition of the device with no endoleak, and the aneurysm was successfully eliminated.During a six-month follow-up, imaging revealed severe fishmouthing of the proximal end of the device, which had previously been well apposed.The physician noted difficulty accessing the implanted device with anything more than a wire, despite multiple techniques being attempted.The decision was made to leave the device in place as the patient was asymptomatic, and the aneurysm remained eliminated.The physician expressed dissatisfaction with the stenosed area of the device but was pleased with the overall outcome.The actual procedure date was (b)(6) 2024.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that there were no noted issues with the deployment of the device, only issues when trying to reaccess to "fix" during follow-up.They were not able to navigate through on follow-up.The fishmouthing occurred sometime between implant and the follow-up on 20-dec-2024.It was thought that the sizing of the device was not the best choice regardless of the well apposed proximal and distal findings.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21163621
Report Number2029214-2025-00147
Device Sequence Number13100179
Product Code OUT
UDI-Device Identifier00847536037144
UDI-Public00847536037144
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED3-027-600-20
Device Catalogue NumberPED3-027-600-20
Device Lot NumberB708016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer04/04/2025
04/29/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date04/29/2025
04/29/2025
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1245-2025
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale